Facebook Pixel

If you get a withdrawal bleed after taking Plan B, does that mean that your body is NOT pregnant?

By October 24, 2015 - 1:56pm
Rate This

I've taken the Plan B pill several times in the past, and every time I've gotten a 'withdrawal bleed' that was exactly like a period about 3-5 days after taking it. I've always wondered, does getting this bleed mean that you are definitely not pregnant?? I can't seem to find a straight answer anywhere.

Add a Comment2 Comments


Hello and thank you for choosing EmpowHer,
Spotting for a few days after taking emergency contraception is a normal side effect. Whether you get this side effect or not, you can assume the medication was effective as long as you took it correctly. The instructions on the box of which ever emergency contraception you take will clearly state the side effects you should except and the directions. Be sure to read both before to know what to expect.

October 25, 2015 - 11:18am
(reply to fchacon)

Right, I know that the withdrawal bleeding is a common side effect of Plan B, because I've gotten it every time. What I was wondering was, if you are having bleeding of any kind (as in withdrawal bleeding) does that in itself mean that your body is not pregnant? I did take the Plan B as directed, but I'm asking because I did have unprotected sex a few other times this month...

October 26, 2015 - 11:58am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!